Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 30, 2021, 6:10 PM MST for Pima County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 6:10 PM MST (01:10 UTC)
- Expired
- Aug 30, 2021, 6:45 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 50
County Pima County, AZ
The radar
The Tucson radar (KEMX), 97 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WWUS85 KTWC 310110
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
610 PM MST Mon Aug 30 2021
AZZ502-504-310145-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
610 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of north central Pima
County through 645 PM MST...
At 609 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Avra Valley, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Queens Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3228 11137 3218 11152 3224 11181 3247 11164
TIME...MOT...LOC 0109Z 122DEG 9KT 3225 11153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
CarpenterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:05 PM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 30, 3:05 PM MST, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 305 PM MST Mon Aug 30 2021 .SYNOPSIS...A deep push of moisture will bring elevated shower and thunderstorm chances this week, along with increased chances of heavy rainfall and potential flash flooding Tuesday and Wednesday. && .DISCUSSION...Good moisture and surface heating today for easy convective initiation over the mountains early. Most attempts to push into lower elevations have struggled so far, but we should see some propagation along outflows as the afternoon continues. Slow moving storms with localized flash flood threat. Nora did all it could and is now a remnant near southern Sonora. The track included too much of the Mexican coast line. The main thing through all of this has been the resulting moisture influx from the south, and that started early this morning. is underway this morning. The KYUX VAD wind profile is now showing a southerly flow up to 4k-5k ft, but now with a weaker flow as we're still early for any actual moisture associated with Nora. The 77 dew point at Yuma from this morning has mixed into the 60s for the time being. A deeper and stronger push into the lower deserts will develop over the next 12 hours. It's also likely that we won't have to wait for recirculation from the lower deserts as a more direct moisture push into SE AZ should kick in by Tuesday afternoon. GEFS and ECMWF ensembles point to late Tuesday through Wednesday as prime time for most of SE AZ storm coverage. Any left over low level circulation from Nora is shearing and decoupled from the mid level circulation, but mid level impulse should push into our area Wednesday or Thursday, even as it continues to weaken and lose most tropical characteristics. We'll also see some influence from a weak low near the northern Baja coast as it lifts into a developing trough to our northwest. The Flash Flood Watch from late Tuesday morning through late Wednesday night looks good considering current ensemble mean precipitable water trends, extreme forecast indices and shift of tails for QPF. Western portions of the state will probably see some clearing late in the week with a westerly component to the flow there. Most of SE AZ will probably keep a more dominant southerly flow with a strong ridge building to our east. This will also open our corner of the state up for inverted trough activity. && .AVIATION...Valid through 01/00Z. SCT-BKN clouds at 8k-12k ft MSL thru the forecast period. SCT SHRA/ TSRA thru 31/06Z, then ISOLD-SCT -SHRA/-TSRA between 31/06Z and 31/18Z, with SCT-NMRS SHRA/TSRA from 31/18Z thru the end of the valid period. Periods of MVFR ceilings/vsbys, mountain obscurations and wind gusts to 45 kts possible with the TSRA. SFC wind 12 knots or less, except when influenced by thunderstorm outflows. Aviation not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms are expected today. Deeper moisture will push northward into the area Tuesday through Thursday which will allow for widespread storm activity with an increased risk of heavy rain and flash flooding. An active monsoon pattern will continue through the upcoming weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorm gusts. Minimum RH values will remain well above critical thresholds this week. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Tuesday morning through late Wednesday night for AZZ501>515. && Public...Meyer Aviation...Zell Fire Weather....Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 30, 3:45 PM MST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Tucson AZ
345 PM MST Mon Aug 30 2021
AZZ502>504-515-302330-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
345 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Pima County
through 430 PM MST...
At 345 PM MST, Doppler radar was tracking a strong thunderstorm 15
miles north of Arivaca, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly remote areas of central Pima
County.
This includes Route 286 between mile markers 18 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3181 11120 3171 11151 3179 11168 3204 11139
TIME...MOT...LOC 2245Z 135DEG 8KT 3181 11134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CarpenterSpecial weather statement, Aug 30, 4:24 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tucson AZ
424 PM MST Mon Aug 30 2021
AZZ509-310000-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-
424 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of southeastern Graham
and southeastern Greenlee Counties through 500 PM MST...
At 423 PM MST, Doppler radar was tracking a strong thunderstorm 15
miles west of Virden, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly remote areas of southeastern
Graham and southeastern Greenlee Counties.
This includes Route 70 between mile markers 354 and 375.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3284 10923 3272 10914 3253 10936 3276 10952
TIME...MOT...LOC 2323Z 060DEG 8KT 3274 10925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CarpenterSpecial weather statement, Aug 30, 4:32 PM MST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tucson AZ
432 PM MST Mon Aug 30 2021
AZZ504-310015-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
432 PM MST Mon Aug 30 2021
...Strong thunderstorms will impact portions of east central Pima
County through 515 PM MST...
At 431 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Tanque Verde to near Tucson
International Airport to Summit. Another strong storm was located
around Drexel Heights. Movement was northwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail and localized
blowing dust.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Drexel Heights, Flowing Wells,
South Tucson, Pascua Pueblo Yaqui Reservation, Summit, Tucson
Estates, Catalina Foothills, Valencia West, Tucson International
Airport, Rita Ranch, San Xavier Mission and Ryan AirField.
This includes the following highways...
Interstate 10 between mile markers 255 and 272.
Interstate 19 between mile markers 53 and 63.
Route 77 between mile markers 70 and 71.
Route 86 between mile markers 158 and 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3233 11089 3222 11114 3214 11125 3202 11091
3208 11084 3214 11072
TIME...MOT...LOC 2331Z 125DEG 12KT 3218 11076 3211 11088 3205 11096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Aug 30, 5:18 PM MST, 52 minutes before
Special Weather Statement
National Weather Service Tucson AZ
518 PM MST Mon Aug 30 2021
AZZ504-310100-
Tucson Metro Area including Tucson/Green Valley/Marana/Vail-
518 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of eastern Pima County
through 600 PM MST...
At 518 PM MST, Doppler radar was tracking a strong thunderstorm over
Pascua Pueblo Yaqui Reservation, or 10 miles southwest of Tucson,
moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Drexel Heights, Three Points, Pascua Pueblo Yaqui Reservation,
Valencia West, Tucson Estates, Saguaro National Park West, San Xavier
Mission and Ryan AirField.
This includes Route 86 between mile markers 153 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3212 11099 3204 11106 3209 11128 3228 11113
TIME...MOT...LOC 0018Z 122DEG 7KT 3210 11105
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Aug 30, 5:59 PM MST, 11 minutes before
Special Weather Statement
National Weather Service Tucson AZ
559 PM MST Mon Aug 30 2021
AZZ504>506-514-310145-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
559 PM MST Mon Aug 30 2021
...Strong thunderstorms will impact portions of northern Pima and
south central Pinal Counties through 645 PM MST...
At 557 PM MST, Doppler radar was tracking a strong thunderstorm over
Catalina. Additional storms were located around Dove Mountain and
Cortaro, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Catalina, Oro Valley, Marana, Casas Adobes, Saddlebrooke, Tortolita,
Catalina State Park, Picture Rocks, Oracle Junction, Biosphere 2 and
Dove Mountain.
This includes the following highways...
Interstate 10 between mile markers 230 and 246.
Route 77 between mile markers 81 and 97.
Route 79 between mile markers 92 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3245 11083 3232 11121 3258 11131 3267 11086
TIME...MOT...LOC 0057Z 171DEG 7KT 3249 11095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JRMSpecial weather statement, Aug 30, 6:10 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
610 PM MST Mon Aug 30 2021
AZZ502-504-310145-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
610 PM MST Mon Aug 30 2021
...A strong thunderstorm will impact portions of north central Pima
County through 645 PM MST...
At 609 PM MST, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Avra Valley, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Queens Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3228 11137 3218 11152 3224 11181 3247 11164
TIME...MOT...LOC 0109Z 122DEG 9KT 3225 11153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 30, 5:46 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 30, 5:59 PM MST | Special Weather Statement | TWC | Pinal | 46 min |
| Aug 30, 6:19 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 31, 1:59 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 31, 2:47 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 7 hr |
| Aug 31, 3:14 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
| Aug 31, 4:00 PM MST | Special Weather Statement | TWC | Greenlee | 45 min |
| Aug 31, 4:23 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Aug 31, 4:36 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 31, 4:41 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.